These stories can help other women so they do not feel so alone when trying to cope with effects of this disease.
by Angel Christine
When I was 30 I had my cervix and uterus removed. Over the next 9 years I had pain, sometimes even intense pain, lasting anywhere from a couple of hours to a few days. It was manageable and all I took was Aleve as needed.
The endometriosis became worse 9 years after my original surgery- starting in May of 2014. I had a second surgery in June 2015 to "burn off" the regrowths of endo, remove a couple of other tumors (can't remember the names but I had 2 different something-"omas" that I was told are the type that don't go away but you have to have surgically removed) along with removal of my left ovary which "was a mess, covered in endo, and couldn't be saved."
The pain was unchanged after the surgery. I still have my right ovary. I started the depo lupron injections that August 2015- took a while to get it approved through my insurance because its very expensive. About two weeks after the lupron injection my pain was dramatically decreased.
I took the depo lupron injection for 5 months to put me into menopause and shrink any missed cells. After two months of the injection I started add-back hormone therapy to help manage the side effects of the lupron. That didn't help at all. To say the side effects of lupron were horrible is an understatement. But after a few weeks my pain was around a 2/10 and I stopped narcotic pain meds.
During a vaginal ultrasound at a follow up appointment I felt like something tore, maybe an adhesion was ripped loose? The pain came back just as bad as before, about a 7 or 8/10 without any pain meds. I stopped the lupron even though the plan was to do 6 months of it then switch to a birth control pill. Since I was in so much pain and the side effects from lupron were so severe I decide not to have the final two injections and start the pill.
Just fyi, lupron side effects included for me poor balance, blurred vision, extreme fatigue including barely being able to stay awake enough to drive home from work at 5 pm, poor memory and focus, nausea, dizziness, feeling like I was going to pass out when I stood up or hand to stand in place longer than a few seconds, etc.
I've been off the lupron 2 months now. I've been taking a low dose bc pill, can't remember the name right now, and have been on it for 4 weeks. I take it continously, skipping the inactive pills. Lately I've had severe mood swings, crying spells, extreme irritability, depression and just overall miserable as heck.
My family doesn't even enjoy my company. I can't even stand myself. I just called my pharmacy as my dr office is closed, it's a Saturday. The pharmacist told me all the feelings could be side effects from the birth control pill. I'm not even sure exactly how the pill is supposed to help keep the endo from coming back. I'm going to skip the pill tonight and tomorrow and call my GYN on Monday.
I've felt like a crazy person all week. Endometriosis is a horrible illness that causes so much more suffering than I think most people realize. The treatments for it are equally terrible. I've never felt so miserable, out of control, and unlike myself in my entire life.
I'm a psychiatric RN and even I have been at a loss trying to understand what's happening/wrong with me. If you've been through any of the things I have, my thoughts and prayers go out to you.
The last year and a half of my life has been heck spelled with two ll's. It's been overwhelming and hard to function. My quality of life is in the negative. I hope I can find a way to manage this all and get back to me. I'm ready to start living again instead of just trying to make it through the day, one day at a time.
Join in and write your own page! It's easy to do. How? Simply click here to return to Your hysterectomy experience.